Minimal change disease onset observed after bevacizumab administration

Ramy M. Hanna, James Wilson, Shrinath Barathan, Arthur H. Cohen

Clinical Kidney Journal · 2015 · 35 citations · 17 references

DOIFull text

Open access

Concepts

Abstract

This is a report of a patient with minimal change disease (MCD) onset after bevacizumab administration. A 72-year-old man with inoperable Grade 3 astrocytoma was treated with a combination of temozolomide and the vascular endothelial growth factor monoclonal antibody bevacizumab. After two biweekly treatments, he developed nephrotic syndrome. Despite cessation of bevacizumab, his renal function deteriorated and a renal biopsy disclosed MCD. Thereafter, he was started on high-dose oral prednisone and renal function immediately improved. Within weeks, the nephrotic syndrome resolved. Although rare, biologic agents can cause various glomerulopathies that can have important therapeutic implications. MCD should be considered in patients who develop nephrotic syndrome while exposed to antiangiogenic agents.

References

17